Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 6, 2015, 11:55 AM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2015, 11:55 AM HST (21:55 UTC)
- Expired
- Oct 6, 2015, 10:00 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWHW70 PHFO 062155 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1155 AM HST TUE OCT 6 2015 ...WIND ADVISORY FOR THE KONA PORTION OF THE BIG ISLAND... .A TIGHT PRESSURE GRADIENT BETWEEN HURRICANE OHO AND A STRONG HIGH FAR NORTHWEST OF THE STATE WILL PRODUCE STRONG NORTH WINDS IN THE KONA AREA THIS AFTERNOON. NORTH WINDS ARE TYPICALLY ENHANCED BY THE TERRAIN BETWEEN HALEAKALA AND BIG ISLAND SUMMITS. WINDS ARE EXPECTED TO WEAKEN AND SHIFT MORE EASTERLY TONIGHT. HIZ023-070400- /O.NEW.PHFO.WI.Y.0023.151006T2155Z-151007T0400Z/ KONA- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII 1155 AM HST TUE OCT 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
3 follow-up statements
155 WWHW70 PHFO 070104 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 304 PM HST TUE OCT 6 2015 ...WIND ADVISORY FOR THE KONA PORTION OF THE BIG ISLAND... .A TIGHT PRESSURE GRADIENT BETWEEN HURRICANE OHO AND A STRONG HIGH FAR NORTHWEST OF THE STATE WILL PRODUCE STRONG NORTH WINDS IN THE KONA AREA THROUGH 6 PM TODAY. NORTH WINDS ARE TYPICALLY ENHANCED BY THE TERRAIN BETWEEN HALEAKALA AND BIG ISLAND SUMMITS. WINDS ARE EXPECTED TO WEAKEN AND SHIFT MORE EASTERLY TONIGHT. HIZ023-070400- /O.CON.PHFO.WI.Y.0023.000000T0000Z-151007T0400Z/ KONA- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII 304 PM HST TUE OCT 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
388 WWHW70 PHFO 070309 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 509 PM HST TUE OCT 6 2015 ...WIND ADVISORY EXTENDED FOR THE KONA PORTION OF THE BIG ISLAND... .A TIGHT PRESSURE GRADIENT BETWEEN HURRICANE OHO AND A STRONG HIGH FAR NORTHWEST OF THE STATE WILL PRODUCE STRONG NORTH WINDS IN THE KONA AREA THROUGH 10 PM TONIGHT. NORTH WINDS ARE TYPICALLY ENHANCED BY THE TERRAIN BETWEEN HALEAKALA AND BIG ISLAND SUMMITS. WINDS ARE EXPECTED TO WEAKEN BELOW ADVISORY LEVELS LATE TONIGHT. HIZ023-070800- /O.EXT.PHFO.WI.Y.0023.000000T0000Z-151007T0800Z/ KONA- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII 509 PM HST TUE OCT 6 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM HST THIS EVENING... * TIMING...THROUGH 10 PM TODAY. * WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY BLOW AROUND OR BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
618 WWHW70 PHFO 070751 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 951 PM HST TUE OCT 6 2015 HIZ023-070900- /O.EXP.PHFO.WI.Y.0023.000000T0000Z-151007T0800Z/ KONA- INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII 951 PM HST TUE OCT 6 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM HST THIS EVENING... THE WINDS HAVE STARTED TO DIMINISHED. THUS THE WIND ADVISORY IS ALLOWED TO EXPIRE AT 10 PM HST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 6, 9:57 AM HST, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 6, 9:57 AM HST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 957 AM HST TUE OCT 6 2015 .SYNOPSIS... BREEZY NORTH NORTHEAST WINDS CONTINUE AS THE ISLANDS REMAIN BETWEEN A HIGH PRESSURE SYSTEM LOCATED FAR TO THE NORTHWEST AND HURRICANE OHO TO THE SOUTHEAST OF THE BIG ISLAND. THE FLOW WILL FOCUS MOST OF THOSE SHOWERS OVER WINDWARD AND MAUKA AREAS PARTICULARLY FOR MAUI AND BIG ISLAND OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION... CLOUDS ASSOCIATED WITH REMNANTS OF AN OLD FRONTAL BOUNDARY...IS COMBINING WITH THE NORTH NORTHEAST WIND FLOW TO GENERATE PERSISTENT SHOWERS ACROSS THE NORTHERN SLOPES OF MAUI AND THE BIG ISLAND TODAY. THIS BAND OF SHOWERS WILL SLOWLY MIGRATE EAST TONIGHT. THE SYNOPTIC PATTERN REMAINS DOMINATED BY A STRONG SURFACE HIGH PRESSURE SYSTEM CENTERED FAR NORTHWEST OF THE ISLANDS...A DEEP CLOSED LOW FAR NORTH NORTHEAST OF THE ISLANDS WITH THE AFOREMENTIONED CLOUD BAND ASSOCIATED TO IT REACHING THE BIG ISLAND...AND HURRICANE OHO LOCATED AROUND 350 MILES SOUTHEAST OF THE BIG ISLAND. THE COMBINATION OF OHO AND THE HIGH WILL KEEP PRESSURE GRADIENTS TIGHT ENOUGH FOR NORTH TO NORTHEAST WINDS TO REMAIN MODERATE TO FRESH OVER THE NEXT SEVERAL DAYS. WITH WINDS TYPICALLY COMING FROM A MORE NORTHERLY DIRECTION...DEW POINTS WILL BE BIT LOWER MAINLY ACROSS KAUAI AND OAHU. HURRICANE OHO EXPECTED TO MOVE NORTHEAST AWAY FROM HAWAII OVER THE NEXT SEVERAL DAYS AND SHOULD NOT HAVE A DIRECT IMPACT ON THE STATE. HOWEVER...MOISTURE LEVELS WILL REMAIN HIGHER ACROSS THE BIG ISLAND MAUI RESULTING IN POSSIBLE ADDITIONAL CLOUDS AND SHOWERS INTO THURSDAY AS OHO PASSES BY. THE HIGH PRESSURE NORTHWEST OF THE ALOHA STATE WILL MOVE CLOSER TO THE AREA AND INTENSIFY ALLOWING WINDS TO VEER TO A TYPICAL TRADE DIRECTION FOR THE REST OF THE WEEK AND INTO THE WEEKEND. EXPECT TRADE WIND SHOWERS TO PERSIST WITH RAINFALL FOCUSED OVER WINDWARD AND MAUKA AREAS. OVERALL PATTERN SHOULD TREND DRIER AND MORE STABLE INTO THE WEEKEND. && .AVIATION... HIGH PRESSURE NORTHWEST OF THE STATE AND HURRICANE OHO TO THE SOUTHEAST WILL KEEP A BREEZY NORTH-NORTHEAST TRADE WIND FLOW IN PLACE THROUGH TONIGHT...WITH CLOUDS AND SHOWERS FOCUSED PRIMARILY ACROSS NORTH THRU EAST SECTIONS OF THE ISLANDS. SOME TEMPORARY MVFR CIGS/VSBYS WILL BE POSSIBLE AT PHTO IN PASSING SHRA. OTHERWISE PREDOMINANTLY VFR CONDITIONS ARE EXPECTED AT THE TERMINALS. AIRMET SIERRA IS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS MOLOKAI...MAUI AND THE BIG ISLAND. SOME IMPROVEMENT IS EXPECTED IN MOLOKAI LATER TODAY...BUT MOUNTAIN OBSCURATION WILL LIKELY CONTINUE THROUGH MUCH OF THE DAY ACROSS MAUI AND THE BIG ISLAND. AIRMET TANGO IS IN EFFECT FOR LOW LEVEL TURB OVER AND SOUTH THRU WEST OF THE MOUNTAINS...WITH THESE CONDITIONS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE DAY. && .MARINE... HURRICANE OHO COULD WILL PRODUCE SOUTHEASTERLY SWELL THAT MAY IMPACT THE BIG ISLAND THROUGH WEDNESDAY. BOTH SOUTH AND EAST SHORES OF THE BIG ISLAND COULD APPROACH ADVISORY LEVELS LATER TODAY AND WEDNESDAY. THE SMALLER ISLANDS WILL LIKELY BE SHADOWED FROM THE SWELL. ELSEWHERE...THE CURRENT NORTH NORTHEAST SWELL CONTINUES TO DECLINE TODAY AND TONIGHT. A SMALL REINFORCING NORTH NORTHEAST SWELL WILL MOVE IN FROM WEDNESDAY THROUGH FRIDAY. ANOTHER MODERATE SWELL IS EXPECTED TO ARRIVE SATURDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:16 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 5, 7:46 PM HST | Flash Flood Warning | HFO | Kalawao | 119 min |
| Oct 5, 8:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 5, 9:53 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 6, 5:17 AM HST | Areal Flood Advisory | HFO | Hawaii | 9 hr |
| Oct 6, 11:50 AM HST | Small Craft Advisory | HFO | 28 hr | |
| Oct 6, 1:59 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.